MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON

TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON
Model Number SS-10L2125
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Rash (2033); Numbness (2415); Skin Burning Sensation (4540); Swelling/ Edema (4577)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported a patient scheduled for iud replacement in 2 weeks.During the preparation of the last vial of remicade, the vial exploded, causing the medication to spill onto the nurse's face, neck, and chest.Upon closer inspection, a crack was found in the syringe, which led to the leakage.Despite this, the patient received the full dose as only a portion of the vial was needed.The nurse experienced a swollen and numb face, burning lips, and a rash on her face and chest.Oral benadryl was taken to address these symptoms.Additional information received on 12 nov 2024: the nurse is now stable and has seen their family doctor, who prescribed prednisone and blexten.The actual patient was not impacted in any way.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: product compliance specialist.The actual sample was not available.Instead, a reference photo of the actual sample was received.The barrel has a crack of approximately 20mm.The retention samples were visually inspected and confirmed free from cracks, deformity, or any molding-related defect that will lead to the complaint.There was no nonconformity report issued related to human error during the lot production.Our molding machine has validated parameters which are checked during the start-up operation of each lot.Separate hoppers supply syringe components like barrels and plungers for assembly.Feeders and guides are used to transfer and move molded parts into dials, and the parts are suspended to allow for free movement.This prevents cracks and scratches.A loader machine robot transfers blistered syringes from the conveyor to unit boxes, using a vacuum to prevent product damage.An initial product inspection check (ipic) is performed during the molding process during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects on the barrel that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the barrel is in good condition.All samples passed the test.During syringe assembly, we have product checking conducted every hour wherein part of the check item is damaged on the assembled syringe.We have boxing in-process inspection conducted every hour wherein part of the check items is damaged and deformity on the assembled syringe.Before shipment, qc conducts outgoing inspections for visual and functional testing to check the overall condition of the products.All samples passed.Our product is not subjected to excessive external force during manufacturing, which could lead to a defect similar to the complaint.Based on records, the supplied barrel was molded in-house (tpc) on molding machine 505 and machine 702.There were no non-conformities found during the production of the supplied molded part lot.From the previous two fiscal years to the present, we received a total of eighteen (18) complaints for the same issue.The cause of these complaints was not identified as being related to our product or the manufacturing process.The root cause of the problem could not be identified based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot that could lead to a damaged barrel.Our product is not subjected to any excessive external force during the manufacturing process, which could result in a defect similar to the complaint.The complaint lot has passed the outgoing inspection for visual and functional tests conducted before the shipment of the product.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SYRINGE WITH NEEDLE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key20873058
Report Number3003902955-2024-00093
Device Sequence Number8776586
Product Code FMF
UDI-Device Identifier34806017511358
UDI-Public34806017511358
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS-10L2125
Device Lot Number230515L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REMICADE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite